Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
JoeBloggs

Can too much beta carotene mimick the effects of accutane?

Recommended Posts

Basically Ive been going a little crazy with the beta carotene lately, eating loads of carrots......anyway its got to the point where my skin has a slightly orange tinge and my body is definately overloaded with beta carotene.

My skin has definately been a bit clearer recently despite my diet not being all too great. Ive also started experiencing some weird accutane-esque side effect symptoms

1. My back will ache for no reason from time to time (I used to get back ache real bad when I was on tane).

2. Ive started flushing quite easily, similar to how I used to back when I was on tane.

3. Facial skin seems to be flakier than usual

4. Facial skin also seems to be redder than usual.

5. Lastly my scalp has developed a bit of seborrheic dermatitis, although Ive recently stopped using shampoo so that could explain that.

So can too much beta carotene in the body mimick the effects of accutane? I kind of feel like im on a really low dose of tane at the moment, although it seems milder.

I know that my body is basically getting as much vitamin A that it needs since Ive got so much beta carotene floating around, so I guess the real question is, can a high (but safe) amount of vitamin A mimick accutane side effects?

Share this post


Link to post
Share on other sites

tried it and the answer is no.

but riboflavin supposedly has a major role in retinoic acid production.

so get your vitamin a(retinol) RDA only, no overdoses, and riboflavin.

that info is basically a given though, i realize there is nothing fancy about this recomendation.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×